Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 242, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 24, 2003, 9:37 PM CDT for Little River County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2003, 9:37 PM CDT (02:37 UTC)
- Expired
- May 24, 2003, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:30 PM CDT, 7 minutes earlier.
Area forecast discussion, May 24, 9:30 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT SAT MAY 24 2003 ACTION JUST GETTING GOING IN NW PART OF CWA. ADDITIONAL DEVELOPMENT IS NOW LIGHTING UP THE RED RIVER OF S OK AND TX PHNDL. SHOWERS OVER CENTRAL AR. FRONT BEARING SOUTHWARD THROUGH. WITH NEAR 9 HOURS LEFT OF THE TONIGHT VALID PERIOD...AND A DECENT ENOUGH FORECAST WITH HIGHEST POPS NW AND LOWEST POPS SE...LIKELY POPS NW VERIFYING WELL RIGHT NOW...WILL LEAVE ALL ALONE EXCEPT SOME COSMETICS. 17 .SHV...NONE.
Hazardous weather outlook, May 24, 12:00 PM CDT, 9 hours 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS ACROSS EAST OKLAHOMA LATE THIS SATURDAY MORNING WILL CONTINUE TO PUSH SOUTHEAST INTO FAR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS. THIS COMPLEX OF STORMS SHOULD CONTINUE TO WEAKEN AS THEY MOVE INTO THE FOUR STATE REGION. HOWEVER...MORE THUNDERSTORM DEVELOPMENT IS POSSIBLE WITH THE AID OF DAYTIME HEATING THIS AFTERNOON AND EVENING NEAR OUTFLOW BOUNDARIES. ISOLATED STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LATER TONIGHT...ANOTHER COMPLEX OF THUNDERSTORMS COULD FORM ALONG A SLOW MOVING BOUNDARY ACROSS THE REGION...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN HAZARDOUS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A CLUSTER OF SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT WILL LIKELY CONTINUE ACROSS MUCH OF THE FOUR STATE AREA ON SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL... STRONG DAMAGING WINDS...IN ADDITION TO VERY HEAVY RAIN. A WEAK COLD FRONT MOVING INTO THE AREA AND UPPER LEVEL DISTURBANCES IN THE NORTHWEST FLOW ALOFT...MAY RESULT IN YET ANOTHER CLUSTER OF SHOWER AND THUNDERSTORM ACTIVITY SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS COULD POSSIBLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND TO THE NORTH OF INTERSTATE 20.
In the hours before
Local storm report, May 24, 9:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
924 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 1 S IDABEL OK 1.00 INCH HAIL
05/24/03 MCCURTAIN REPORTED BY LAW
ENFORCEMENT
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:34 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.